MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGIAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGIAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Pain (1994); Seroma (2069); Injury (2348); Disability (2371); Impaired Healing (2378)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016 - the patient underwent surgery for implant of an unspecified bard/davol ventrio st.On (b)(6) 2017 - the patient was injured.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 11 months post implant of ventrio st mesh, patient was diagnosed with infection, fistula, seroma and impaired healing thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists infection, seroma and fistula as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the mesh".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016 - the patient underwent surgery for implant of an unspecified bard/davol ventrio st.(b)(6) 2017 - the patient was injured.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with ventral hernia, thereby underwent open repair with the implant of ventrio st mesh.Per operative notes, ¿the hernia was found at the central portion of the lower abdomen.Then a ventrio st mesh was placed underside of the fascia using sutures and tackers.¿ (b)(6) 2017 - patient was diagnosed with seroma, sinus tract wound, fistula and infected mesh, thereby underwent laparoscopic repair with removal of ventrio st mesh.Per operative notes, ¿there was a fistula from the old mesh which appeared to be chronically infected.The ventrio st mesh was completely removed from the abdomen.¿ attorney alleges that the patient had abscess, pain, bowel obstruction, fistulae, infection, and emotional injuries.It is also alleged that the patient had extended abdomen, difficult bowel movements and inflammation of colon.

Brand Name
VENTRIO ST
Common Device Name
SURGIAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7355847
Report Number1213643-2018-00704
Device Sequence Number1220768
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)161028(10)HUYI2092
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number5950060
Device Lot NumberHUYI2092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age35 YR
Patient SexFemale